Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Int J Thyroidol. 2018 Nov;11(2):78-81. Korean. Case Report. https://doi.org/10.11106/ijt.2018.11.2.78
Song E , Kim WG .
Division of Endocrinology and Metabolism, Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. wongukim@amc.seoul.kr
Abstract

Lenvatinib, an oral multi-kinase inhibitor, is a valuable treatment option for advanced differentiated thyroid carcinoma. However, severe treatment-related adverse events occur up to 30% of the patients receiving lenvatinib, making it a challenge for clinicians to maintain this drug and therefore affecting the outcome of therapy. Blood vessel related events, such as hypertension or proteinuria, are among the most frequent adverse events. We present a case of 65-year-old man with radioactive iodine refractory papillary thyroid carcinoma with cervical lymph node metastasis and tracheal invasion receiving lenvatinib who developed proteinuria and worsening of hypertension. Management with repeated dose reductions and using supportive medications allowed this patient to continue lenvatinib with his disease stably controlled. Early detection of patients at risk for these adverse events and cautious administration of lenvatinib at appropriate level are crucial in managing patients receiving lenvatinib.

Copyright © 2019. Korean Association of Medical Journal Editors.